MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504305M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a primary breast reconstruction procedure with a mentor tissue expander 400cc device that deflated after implantation.An ultrasound showed deflation of the tissue expander in patient¿s right breast.As a result, the patient underwent explantation and replacement with a mentor tissue expander 550cc device on (b)(6) 2021.The suspect medical device was used in an off label manner.Mentor radovan tissue expanders are not to be used for breast surgeries.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 21-mar-2022, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the tissue expander.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample determined that the tissue expander was found to have a tear on the posterior view measuring 0.2 cm approximately.Leak testing was performed, in accordance with mentor procedures, and no more leak sites were detected during the analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the device could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As indicated in the product insert data sheet, tissue expanders (radovan) are not intended to be used in breast-related procedures as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.Manufacturer's reference number: (b)(4).H6 medical device problem code off-label use no longer applies.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12595287
Report Number1645337-2021-11238
Device Sequence Number4103181
Product Code LCJ
UDI-Device Identifier00081317002413
UDI-Public00081317002413
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number3504305M
Device Catalogue Number3504305M
Device Lot Number9506588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer12/22/2021
03/21/2022
07/22/2022
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date01/06/2022
03/23/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale